Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Have Hepatitis B. On medication. No relief. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I have hepatitis b last 1.1/2 year, but i have taken medicine on last six month continiously but still it showing positive, how i have to recover from this diseases
Posted Sat, 2 Jun 2012 in Liver and Gall Bladder
Answered by Dr. Haseena Hamdani 2 hours later

Thanks for posting the question.

It would have been good if you type the complete report here or upload a scan copy of the report. There are a number of tests that the Gastroenterologists conduct for tracking the progress of Hep B treatment.

You said, still it showing positive--I guess, you mean HBe Antigen?

Sebivo is an effective medicine. The aim of giving this medication is to suppress the replication of inflammation and injury to liver cells. In long term it will reduce the chances of developing cirrhosis and Liver cancer. To monitor the effects of Sebivo, your Doctor must be doing at regular interval some blood tests-ALT levels, HBV DNA -viral load, and HBe Antigen status. If you were HBe Antigen positive before starting medication, Sebivo may clear your HBe Antigen level. Sebivo or any medication will not completely flush away the virus from your body, but it will not multiply. One thing to remember is that you may also pass this virus to your sexual partner and through blood donation.

In case of doubt of its effectiveness, or if Viral load is not getting suppressed, No change or increase level of ALT, your Doctor may advise you to go for Liver biopsy.

I hope I have answered your query. If you still have any question, you are most welcome. You may send me your lab results for more clarification.

If you are satisfied with the answer, please accept it, and would appreciate, if you write a review about my answer.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor